MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE

BOSTON SCIENTIFIC CORPORATION PUNCTUA CRT-D; IMPLANTABLE DEVICE
Model Number N051
Medical Device Problem Codes Premature Discharge of Battery (1057); Device Displays Incorrect Message (2591)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/20/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As no further information concerning this report is expected, our investigation is complete.This investigation will be updated should further information be provided.
 
Event or Problem Description
It was reported that this implantable cardioverter defibrillator (icd) recorded a code 1003 which is indicative of battery voltage too low for the projected remaining capacity.A request was made to have data from this device analyzed.Data analysis showed the battery appeared to be depleting more quickly than expected.Device replacement was recommended.This device was explanted and replaced.No additional adverse patient effects were reported.The device has not been returned at this time.If the device is returned, analysis will be performed and this report will be updated.
 
Additional Manufacturer Narrative
This device was thoroughly inspected and analyzed upon receipt at our quality assurance laboratory.Review of the device memory indicated that a low voltage alert, code 1003, was recorded.The battery voltage was lower than expected, but still supported full device function.Using historical daily battery voltage measurement data, engineers determined that this device was demonstrating behavior consistent with a high current condition associated with a compromised low voltage capacitor connected to the device's battery.Low voltage capacitors are used in the device's high voltage charging operation in order to facilitate fast charge times.Malfunction of these capacitors resulted in a high current drain, which was depleting this device's battery faster than normal.
 
Event or Problem Description
This supplemental report is being filed to include device analysis information.

Brand Name
PUNCTUA CRT-D
Common Device Name
IMPLANTABLE DEVICE
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
4100 hamline avenue north
saint paul MN 55112
MDR Report Key8250119
Report Number2124215-2018-62929
Device Sequence Number19230870
Product Code LWP
UDI-Device Identifier00802526480928
UDI-Public00802526480928
Combination Product (Y/N)N
PMA/510(K) Number
P010012/S255
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2018
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/15/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date09/20/2013
Device Model NumberN051
Device Catalogue NumberN051
Device Lot Number100538
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/12/2019
Initial Date Received by Manufacturer 11/21/2018
Supplement Date Received by Manufacturer02/07/2019
Initial Report FDA Received Date01/15/2019
Supplement Report FDA Received Date03/15/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age75 YR